MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that they tried opening device in m1 and would not open distally after several attempts.Body did open nicely but distal end crimped.The pipeline was not positioned in a bend and it was not stuck in the capture coil.More than 50% of the pipeline had been deployed when it failed to open.It was resheathed "less than or equal to 2 times." no additional steps or other devices required to open the pipeline.It got stuck in hub of phenom 27 upon resheathing and removing.No patient symptoms or further complications were reported as a result of this event.The pipeline was used for an indication that is approved and the pipeline and any accessory devices were prepared as indicated in the ifu.  the patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the right internal carotid artery with a max diameter of 8mm and a 5mm neck diameter.Landing zone was 4.2mm distal and 5.1mm proximal.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered, pru level was 110.Angiographic result post procedure was normal.  ancillary devices include a bmx guide catheter and a phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting the distal end of the pipeline was frayed.There was no damage observed to the phenom.There was no resistance with the pipeline.This information has been confirmed with the physician.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19447445
Report Number2029214-2024-01016
Device Sequence Number8539892
Product Code OUT
UDI-Device Identifier00763000284718
UDI-Public00763000284718
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2026
Device Model NumberPED2-500-18
Device Catalogue NumberPED2-500-18
Device Lot NumberB542445
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date07/30/2024
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale